Alert archive / Kentucky / Wind Advisories in 2013
Wind Advisory 3, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 10, 2013, 1:04 PM CDT for 4 states. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2013, 1:04 PM CDT (18:04 UTC)
- Expired
- Mar 10, 2013, 4:11 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
All 48 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 67 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS73 KPAH 101804 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 104 PM CDT SUN MAR 10 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ112-110000- /O.NEW.KPAH.WI.Y.0003.130310T1804Z-130311T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-MISSISSIPPI- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...CHARLESTON 104 PM CDT SUN MAR 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. * TIMING: THIS AFTERNOON AND EARLY EVENING * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES AS WELL AS HAZARDOUS CONDITIONS ON AREA LAKES. ANY UNPROTECTED OUTDOOR ITEMS THAT MAY BE BLOWN ABOUT SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$ JP
1 follow-up statement
963 WWUS73 KPAH 102111 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 411 PM CDT SUN MAR 10 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ112-102215- /O.CAN.KPAH.WI.Y.0003.000000T0000Z-130311T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-MISSISSIPPI- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...CHARLESTON 411 PM CDT SUN MAR 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE TO EXPECTED TO REMAIN THERE. $$ JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 10, 6:17 AM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Mar 10, 6:17 AM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 617 AM CDT SUN MAR 10 2013 .UPDATE... ISSUED AT 611 AM CDT SUN MAR 10 2013 UPDATE FOR 12Z AVIATION ONLY. && .SHORT TERM...(TODAY AND SUNDAY) ISSUED AT 300 AM CDT SUN MAR 10 2013 LATEST SURFACE ANALYSIS DEPICTS A LOW OVER EAST KS WITH OCCLUDED FRONT EXTENDING INTO OK. REGIONAL RADAR LOOP DETECTED A LINE OF SHOWERS AND A FEW THUNDERSTORMS EXTENDING ACROSS CENTRAL MO INTO NORTHERN IL ASSOCIATED WITH AN OUTFLOW BOUNDARY OUT AHEAD OF THE MAIN STORM SYSTEM. THIS LOW WILL LIFT NE ACROSS MO TODAY AND INTO NORTHERN IL AND LAKE MI TONIGHT. THIS WILL BRING A WARM FRONT ACROSS THE AREA TODAY WITH A COLD FRONT IN ITS IMMEDIATE WAKE. SO FOR A BRIEF PERIOD TODAY WE WILL RESIDE IN THE WARM SECTOR THAT WILL A FEW NON SEVERE THUNDERSTORMS TO DEVELOP. INSTABILITY WAS WEAK WITH MAINLY ELEVATED INSTABILITY THE CAUSE FOR THUNDER. K INDICIES WERE THE MOST FAVORABLE INDICATOR WITH READING WELL ABOVE 30C. SHOWALTERS WERE FLIRTING WITH ZERO ESPECIALLY SOUTH AND LI'S WERE APPROACHING ZERO IN THE WARM SECTOR DURING THE DAY TODAY. THIS WAS WELL REFLECTED BY THE O0Z RUN OF THE NAM...GFS...AND ECMWF. DID NOT KEEP THUNDER IN THIS EVENING BUT WILL TAKE A CLOSER LOOK BEFORE PRESS TIME TO SEE IF IT COULD LINGER AN HOUR OR TWO THIS EVENING. OTHERWISE HAVE SPRINKLES FOR THE ENTIRE DAY AHEAD OF THE MAIN SYSTEM AS DENSE MID LEVEL CLOUDS AND FEW LOW CLOUDS WERE PRODUCING A FEW SPRINKLES OR BRIEF LIGHT SHOWERS IN THE WARM AIR ADVECTION AHEAD OF SYSTEM. LEANED HEAVILY TOWARD THE FAIRLY STABLE OOZ SUN ECMWF BUT MOST ALL THE MODELS WERE IN GOOD AGREEMENT ON ARRIVAL AND EXIT. ALSO FOLLOWED WPC QPF CLOSELY BUT MODELS ARE OVERDOING DEW POINTS SIGNIFICANTLY ATTM AND BELIEVE THE ONE TO TWO INCHES WOULD BE A WORST CAST SCENARIO AS A RESULT. ALTHOUGH THIS SYSTEM IS NOT A STRONG ONE CURRENT THINKING IS MUCH DRIER AIR WILL FOLLOW IN ITS WAKE THAN MODELS CURRENTLY WOULD SUGGEST SO LEANED TOWARD A DRIER SCENARIO IN ITS WAKE. WINDS WILL BE STRONG TODAY BUT BELOW ADVISORY CRITERIA SO PLAN ON ISSUING AN SPS CONSIDERING THE ABNORMAL WARM TEMPS WILL LIKELY PROMPT SOME OUTDOOR ACTIVITIES WERE ITS NOT RAINING. LITTLE CHANGE IN TEMPS FORECAST WITH MUCH ABOVE NORMAL UNTIL FRONTAL PASSAGE TODAY WEST OF THE MISSISSIPPI AND TONIGHT EAST OF THE RIVER. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 300 AM CDT SUN MAR 10 2013 A PROLONGED PERIOD OF DRY WEATHER WILL PREVAIL THROUGH MUCH OF THE WEEK. THE PRESENCE OF AN UPPER LOW OVER SOUTHEASTERN CANADA WILL MAINTAIN A NORTHWEST FLOW PATTERN ACROSS THE EASTERN HALF OF THE NATION...WITH A RIDGE OUT WEST. AS THE WEEK PROGRESSES HOWEVER...THE CENTER OF THE LOW WILL TEND TO MIGRATE TO THE EAST...WHICH SHOULD KEEP THE COLDEST AIR NORTH AND EAST OF THE AREA. SLIGHTLY BELOW NORMAL TEMPERATURES WILL START OFF THE EXTENDED PERIOD...WITH HIGHS WEDNESDAY IN THE UPPER 40S TO LOWER 50S AND LOWS IN THE UPPER 20S TO LOWER 30S. THE CENTER OF HIGH PRESSURE WILL BEGIN TO SHIFT EAST OF THE REGION WEDNESDAY NIGHT...WHICH WILL ALLOW FOR SOME WARMING ON THURSDAY AHEAD OF AN APPROACHING COLD FRONT. TEMPERATURES ON THURSDAY ARE FORECAST TO WARM WELL INTO THE 50S...REACHING THE LOWER AND MID 60S BY FRIDAY. IT NOW APPEARS AS THOUGH THE AFOREMENTIONED COLD FRONT MAY NOT COMPLETELY PASS THROUGH THE REGION...AS BOTH THE GFS AND ECMWF STALL THE FRONT AND STRENGTHEN A BAROCLINIC ZONE SOMEWHERE IN THE VICINITY OF THE LOWER OHIO AND MID MISSISSIPPI RIVER VALLEYS LATE IN THE WEEK. PRECISELY WHERE THIS ZONE BECOMES ESTABLISHED WILL MAKE A HUGE DIFFERENCE IN TEMPERATURES...AS THERE IS CURRENTLY CONSIDERABLE SPREAD AMONG AVAILABLE GUIDANCE. WILL UTILIZE A BLENDED APPROACH FOR NOW. ALSO INTRODUCED A SLIGHT CHANCE FOR SHOWERS SATURDAY AND SATURDAY NIGHT. IT MAY BECOME NECESSARY TO EXTEND THIS BACK INTO FRIDAY NIGHT IF FUTURE MODEL OUTPUT SUGGESTS SO. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 611 AM CDT SUN MAR 10 2013 VFR WILL BECOME MVFR CIGS THIS AM FOR KPAH AND KCGI AND AROUND 18Z FOR KEVV AND KOWB. RAIN AND POSSIBLE TS WILL START EARLY AFTN KCGI MID AFTN FOR KPAH AND LATE AFTN FOR KEVV AND KOWB EXPECT MVFR VSBY AT ONSET OF PRECIP. GUSTY SOUTH WINDS AHEAD AND WITH PRECIP ONSET WILL BE A DEFINITE FACTOR FOR FLIGHT PLANS. RAIN WILL BEGIN ENDING BEFORE 6Z FOR KCGI AROUND 6Z AT KPAH AND MORE TOWARD 8Z FOR KEVV AND KOWB WITH VSBY MARGINAL DUE TO FOG AFTER PRECIP ENDS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...KH SHORT TERM...KH LONG TERM...RP AVIATION...KH
Hazardous weather outlook, Mar 10, 4:52 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 452 AM CDT SUN MAR 10 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 452 AM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE HEARTLAND THIS AFTERNOON AND EVENING. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 10, 7:07 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 707 AM CDT SUN MAR 10 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102300- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 707 AM CDT SUN MAR 10 2013 ...GUSTY SOUTH WINDS TODAY... WITH TEMPERATURES MUCH ABOVE NORMAL OUTDOOR ACTIVITY WILL LIKELY BE ON THE INCREASE TODAY WHERE ITS NOT RAINING. SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP TODAY WITH GUSTS TO 35 MPH. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...BOATERS CAN EXPECT CONTINUOUS WHITE CAPS WITH SWELLS OF ONE TO TWO FEET ON AREA LAKES AND WATERWAYS. THIS WILL CREATE HAZARDOUS BOATING CONDITIONS ESPECIALLY ON WATERWAYS WITH A NORTH SOUTH ORIENTATION. PEOPLE WITH OUTDOOR PLANS TODAY ARE URGED TO TAKE CAUTION OF THE WIND.
Nearby
Wind Advisories in Kentucky, 2013Wind Advisories in Illinois, 2013Wind Advisories in Indiana, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.